Alert archive / Arizona / Red Flag Warnings in 2015
Red Flag Warning 5, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 14, 2015, 4:03 AM MST for 6 counties in Arizona. It took effect at Apr 15, 2015, 11:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2015, 4:03 AM MST (11:03 UTC)
- In effect from
- Apr 15, 2015, 11:00 AM MST
- Expired
- Apr 15, 2015, 9:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 11.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3327 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
150 WWUS85 KTWC 141103 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 403 AM MST TUE APR 14 2015 AZZ150>153-150000- /O.NEW.KTWC.FW.W.0005.150415T1800Z-150416T0400Z/ ARIZONA FIRE WEATHER ZONE 150 WESTERN PIMA COUNTY-SOUTH CENTRAL PINAL COUNTY- TOHONO OODHAM NATION-TDC-ARIZONA FIRE WEATHER ZONE 151 EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY- SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY- CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- ARIZONA FIRE WEATHER ZONE 153 NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY- WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC- 403 AM MST TUE APR 14 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MST WEDNESDAY FOR PIMA...SOUTHEAST PINAL...SANTA CRUZ...WESTERN COCHISE...SOUTHERN GRAHAM AND SOUTHERN GREENLEE COUNTIES FOR THE COMBINATION OF STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MST WEDNESDAY. * AFFECTED AREA...ALL OF FIRE WEATHER ZONES 150 AND 151...NORTHERN PORTION OF FIRE WEATHER ZONE 152...AND SOUTHERN PORTIONS OF FIRE WEATHER ZONE 153. THIS INCLUDES PIMA...SOUTHEAST PINAL...SANTA CRUZ...WESTERN COCHISE...SOUTHERN GRAHAM AND SOUTHERN GREENLEE COUNTIES. * TIMING...THE RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 9 PM MST WEDNESDAY. CENTRAL AND WESTERN PIMA...AS WELL AS SOUTHEAST PINAL COUNTIES WILL SEE BRIEF BUT WIDESPREAD RED FLAG CONDITIONS ASSOCIATED WITH THE PASSAGE OF THE COLD FRONT LATE WEDNESDAY MORNING INTO THE EARLY AFTERNOON. COCHISE AND EASTERN SANTA CRUZ COUNTIES MAY HOLD ONTO HIGHER HUMIDITIES INTO THE EARLY AFTERNOON...DELAYING THE ONSET OF RED FLAG CONDITIONS. * WINDS...WEST TO SOUTHWEST AT 15 TO 25 MPH WITH GUSTS TO 40 MPH. THE STRONGEST WINDS WILL BE ACROSS THE EASTERN PORTIONS OF WARNED AREA IN COCHISE...GRAHAM AND GREENLEE COUNTIES. * RELATIVE HUMIDITY...9 TO 15 PERCENT. THE HIGHEST HUMIDITIES WILL OCCUR IN COCHISE AND EASTERN SANTA CRUZ COUNTIES. * IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
4 follow-up statements
220 WWUS85 KTWC 142201 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 301 PM MST TUE APR 14 2015 AZZ150>153-151200- /O.CON.KTWC.FW.W.0005.150415T1800Z-150416T0400Z/ ARIZONA FIRE WEATHER ZONE 150 WESTERN PIMA COUNTY-SOUTH CENTRAL PINAL COUNTY- TOHONO OODHAM NATION-TDC-ARIZONA FIRE WEATHER ZONE 151 EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY- SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY- CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- ARIZONA FIRE WEATHER ZONE 153 NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY- WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC- 301 PM MST TUE APR 14 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MST WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MST WEDNESDAY. * AFFECTED AREA...ALL OF FIRE WEATHER ZONES 150 AND 151... NORTHERN PORTION OF FIRE WEATHER ZONE 152...AND SOUTHERN PORTIONS OF FIRE WEATHER ZONE 153. THIS INCLUDES PIMA... SOUTHEAST PINAL...SANTA CRUZ...WESTERN COCHISE...SOUTHERN GRAHAM AND SOUTHERN GREENLEE COUNTIES. THE ALPINE RANGER DISTRICT IS NOT INCLUDED IN THIS WARNING. * TIMING...THE RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 9 PM MST WEDNESDAY. CENTRAL AND WESTERN PIMA...AS WELL AS SOUTHEAST PINAL COUNTIES WILL ONLY SEE BRIEF AND SPORADIC RED FLAG CONDITIONS THROUGHOUT THE AFTERNOON. THE OTHER ZONES WILL SEE MORE WIDESPREAD RED FLAG CONDITIONS DURING THE AFTERNOON AND EARLY EVENING HOURS. * WINDS...SOUTHWEST WINDS 10 TO 15 MPH BECOMING WEST 15 TO 25 MPH WESTERN AREAS AND 20 TO 30 MPH FAR EASTERN AREAS DURING THE AFTERNOON. WIND GUSTS WILL RANGE FROM 35 MPH WESTERN AREAS TO 45 MPH EASTERN AREAS. * RELATIVE HUMIDITY...HUMIDITY LEVELS WILL START OUT HIGH IN THE MORNING THEN DROP THROUGH THE AFTERNOON AS DRY AIR MOVE IN FROM NORTHWEST TO SOUTHEAST. MID TO LATE AFTERNOON THE RH LEVELS WILL BE 5 TO 15 PERCENT WESTERN AREAS AND 9 TO 20 PERCENT EASTERN AREAS. THE HIGHEST HUMIDITIES WILL OCCUR IN SOUTHEAST COCHISE COUNTY. * IMPACTS...FINE FUELS AT LOWER ELEVATIONS...ESPECIALLY WEST...HAVE OR ARE BEGINNING TO CURE OUT WITH PLENTY OF OLD DEAD FUELS AVAILABLE. THESE FUELS COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS WILL TO THE POTENTIAL FOR NEW OR CURRENT FIRES TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL IN THE NEAR FUTURE. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ CERNIGLIA VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
406 WWUS85 KTWC 150951 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 251 AM MST WED APR 15 2015 AZZ150>153-152200- /O.CON.KTWC.FW.W.0005.150415T1800Z-150416T0400Z/ ARIZONA FIRE WEATHER ZONE 150 WESTERN PIMA COUNTY-SOUTH CENTRAL PINAL COUNTY- TOHONO OODHAM NATION-TDC-ARIZONA FIRE WEATHER ZONE 151 EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY- SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY- CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- ARIZONA FIRE WEATHER ZONE 153 NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY- WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC- 251 AM MST WED APR 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MST THIS EVENING. * AFFECTED AREA...ALL OF FIRE WEATHER ZONES 150 AND 151...NORTHERN PORTION OF FIRE WEATHER ZONE 152...AND SOUTHERN PORTIONS OF FIRE WEATHER ZONE 153. THIS INCLUDES PIMA... SOUTHEAST PINAL...SANTA CRUZ...WESTERN COCHISE...SOUTHERN GRAHAM AND SOUTHERN GREENLEE COUNTIES. THE ALPINE RANGER DISTRICT IS NOT INCLUDED IN THIS WARNING. * TIMING...THE RED FLAG WARNING IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MST THIS EVENING. CENTRAL AND WESTERN PIMA...AS WELL AS SOUTHEAST PINAL COUNTIES WILL ONLY SEE BRIEF AND SPORADIC RED FLAG CONDITIONS THROUGHOUT THE AFTERNOON. THE OTHER ZONES WILL SEE MORE WIDESPREAD RED FLAG CONDITIONS DURING THE AFTERNOON AND EARLY EVENING HOURS. * WINDS...SOUTHWEST WINDS 10 TO 15 MPH BECOMING WEST 15 TO 25 MPH IN THE WESTERN AREAS AND 20 TO 25 MPH IN THE FAR EASTERN AREAS DURING THE AFTERNOON. WIND GUSTS WILL RANGE FROM 35 MPH WESTERN AREAS TO 40 MPH EASTERN AREAS. * RELATIVE HUMIDITY...HUMIDITY LEVELS WILL START OUT HIGH IN THE MORNING THEN DROP THROUGH THE AFTERNOON AS DRY AIR MOVE IN FROM NORTHWEST. THE MID-TO-LATE AFTERNOON HUMIDITY LEVELS WILL BE 5 TO 15 PERCENT IN THE WESTERN AREAS AND 9 TO 20 PERCENT IN THE EASTERN AREAS. THE HIGHEST HUMIDITIES WILL OCCUR IN SOUTHEAST COCHISE COUNTY. * IMPACTS...FINE FUELS AT LOWER ELEVATIONS...ESPECIALLY WESTERN AREAS...ALREADY HAVE OR ARE BEGINNING TO CURE OUT WITH PLENTY OF OLD DEAD FUELS AVAILABLE. THESE FUELS COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS WILL INCREASE THE POTENTIAL FOR NEW OR CURRENT FIRES TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL IN THE NEAR FUTURE. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
898 WWUS85 KTWC 152122 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 222 PM MST WED APR 15 2015 AZZ150>153-160400- /O.CON.KTWC.FW.W.0005.000000T0000Z-150416T0400Z/ ARIZONA FIRE WEATHER ZONE 150 WESTERN PIMA COUNTY-SOUTH CENTRAL PINAL COUNTY- TOHONO OODHAM NATION-TDC-ARIZONA FIRE WEATHER ZONE 151 EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY- SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY- CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- ARIZONA FIRE WEATHER ZONE 153 NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY- WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC- 222 PM MST WED APR 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. * AFFECTED AREA...ALL OF FIRE WEATHER ZONES 150...151...AND 152...AND SOUTHERN PORTIONS OF FIRE WEATHER ZONE 153. THIS INCLUDES PIMA... SOUTHEAST PINAL...SANTA CRUZ...COCHISE... SOUTHERN GRAHAM AND SOUTHERN GREENLEE COUNTIES. EASTERN COCHISE COUNTY HAS BEEN ADDED TO THE RED FLAG WARNING BUT THE ALPINE RANGER DISTRICT IN NORTHERN GREENLEE COUNTY CONTINUES TO BE EXCLUDED FROM THIS WARNING. * TIMING...THE WARNING CONTINUES UNTIL 9 PM MST FOR SPORADIC RED FLAG CONDITIONS DUE TO VERY DRY AIR AND OCCASIONAL GUSTY WINDS ACROSS CENTRAL AND WESTERN PIMA COUNTY AND SOUTHEAST PINAL COUNTY LATE THIS AFTERNOON. FARTHER EAST...WINDS WILL REMAIN THE STRONGEST AND DRIER AIR WILL CONTINUE TO INFILTRATE SOUTHEAST ARIZONA THROUGH EARLY EVENING. * WINDS...WINDS 15 TO 25 MPH IN WESTERN AREAS AND 20 TO 30 MPH IN THE FAR EASTERN AREAS. WIND GUSTS WILL RANGE FROM 35 MPH WESTERN AREAS TO 40 MPH EASTERN AREAS. * RELATIVE HUMIDITY...HUMIDITY LEVELS WILL REMAIN IN THE SINGLE DIGITS INTO THIS EVENING OVER WESTERN AREAS AND 10 TO 20 PERCENT IN MOST EASTERN AREAS. * IMPACTS...FINE FUELS AT LOWER ELEVATIONS...ESPECIALLY WESTERN AREAS...ALREADY HAVE OR ARE BEGINNING TO CURE OUT WITH PLENTY OF OLD DEAD FUELS AVAILABLE. THESE FUELS COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS WILL INCREASE THE POTENTIAL FOR NEW OR CURRENT FIRES TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL IN THE NEAR FUTURE. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
897 WWUS85 KTWC 160403 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 903 PM MST WED APR 15 2015 AZZ150>153-160515- /O.EXP.KTWC.FW.W.0005.000000T0000Z-150416T0400Z/ ARIZONA FIRE WEATHER ZONE 150 WESTERN PIMA COUNTY-SOUTH CENTRAL PINAL COUNTY- TOHONO OODHAM NATION-TDC-ARIZONA FIRE WEATHER ZONE 151 EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY- SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY- CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- ARIZONA FIRE WEATHER ZONE 153 NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY- WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC- 903 PM MST WED APR 15 2015 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WIND SPEEDS HAVE DECREASED BELOW CRITICAL FIRE WEATHER THRESHOLDS AND THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 14, 3:00 AM MST, 1 hour 3 minutes earlier.
Area forecast discussion, Apr 14, 3:00 AM MST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
300 AM MST TUE APR 14 2015
.SYNOPSIS...A FEW SHOWERS AND THUNDERSTORMS POSSIBLE AGAIN THIS
AFTERNOON. A STRONGER STORM SYSTEM DIGGING TOWARD THE REGION FROM
THE NORTHWEST WILL BRING STRONG GUSTY WINDS WEDNESDAY AND THURSDAY
ALONG WITH A SHOT OF MUCH COOLER AIR. UNSEASONABLY COLD OVERNIGHT
LOWS IN SOME LOCATIONS ARE POSSIBLE LATE IN THE WEEK.
&&
.DISCUSSION...WE CONTINUE TO HANG ON TO A REASONABLE AMOUNT OF
MOISTURE FOR A PERIOD IN BETWEEN SYSTEMS...WITH SURFACE DEW POINTS
IN THE 30S AND 40S ALONG WITH PRECIPITABLE WATER VALUES AROUND .5 TO
.7 INCHES. SHORT RANGE HIGH RESOLUTION MODELS SUCH AS THE HRRR AGAIN
SPRINKLE CONVECTION AROUND SOUTHEAST AND SOUTH CENTRAL ARIZONA THIS
AFTERNOON. A PARTICULAR FOCUS IS SETTING UP ASSOCIATED WITH A MID
LEVEL INFLECTION THROUGH CENTRAL PIMA COUNTY THIS AFTERNOON...SO WE
HAVE ADDED ISOLATED THUNDERSTORMS TO SOME AREAS WEST OF TUCSON AS
WELL.
STILL ON TRACK FOR A SIGNIFICANT SPLIT OF ENERGY FROM THE NORTHWEST
INTO THE FOUR CORNERS REGION OVER THE NEXT 48 HOURS. THIS WILL BRING
STRONG GUSTY WINDS ACROSS THE ENTIRE AREA WEDNESDAY WITH VERY DRY
AIR BEHIND AN ASSOCIATED COLD FRONT SWEEPING DOWN FROM THE NORTH
DURING THE DAY WEDNESDAY. THE RAPIDLY DRYING CONDITIONS AROUND MID
DAY THROUGH THE AFTERNOON AND EVENING IS LEADING US TO ISSUE A RED
FLAG WARNING FOR WEDNESDAY IN ASSOCIATION WITH FIRE WEATHER
HEADLINES ISSUED BY PSR. PLEASE SEE THE FIRE WEATHER DISCUSSION
BELOW FOR ADDITIONAL DETAILS.
THE LOW WILL THEN SAG INTO NORTHEAST ARIZONA AND NORTHWEST NEW
MEXICO THURSDAY...HOWEVER A DRY INLAND TRAJECTORY ON THIS SYSTEM
WILL SEE LIMITED MOISTURE FOR OUR AREA. VERY COOL AIR HOWEVER...WITH
TEMPERATURES AT LEAST 10 DEGREES BELOW CLIMATOLOGY THURSDAY.
UNSEASONABLY COOL OVERNIGHT LOWS THURSDAY NIGHT AND FRIDAY
NIGHT...WITH LATE SEASON FREEZING TEMPERATURES POSSIBLE IN COLDER
EASTERN VALLEY LOCATIONS INCLUDING SULPHUR SPRINGS VALLEY IN COCHISE
COUNTY. A DEFINITE CONCERN FOR AGRICULTURE IN SOUTHEAST ARIZONA.
&&
.AVIATION...VALID THRU 15/12Z.
SURFACE WINDS GENERALLY LESS THAN 12 KTS THIS MORNING UNDER MOSTLY
CLEAR SKIES. ISOLATED -SHRA/-TSRA POSSIBLE THIS AFTERNOON. WLY WINDS
8-12 KTS DURING THE DAY WITH SCT CLOUDS AOA 15K FT AGL. GUSTY ERRATIC
OUTFLOWS AT TIMES ASSOCIATED CONVECTION. NORMAL DIURNAL WIND TRENDS
RETURNING OVERNIGHT. A STRONG SYSTEM DIGGING DOWN FROM THE NORTH
WILL BRING WINDY CONDITIONS TO THE AREA WEDNESDAY. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...BECOMING PARTLY CLOUDY WITH ISOLATED SHOWERS AND
THUNDERSTORMS AROUND THE AREA TODAY. STRONG GUSTY OUTFLOWS POSSIBLE
WITH SOME STORMS.
A DEVELOPING LOW PRESSURE SYSTEM IS EXPECTED TO DROP OUT OF THE
PACIFIC NW TONIGHT AND THEN MOVE OVER NORTHEAST ARIZONA LATE
WEDNESDAY INTO THURSDAY MORNING. THIS SYSTEM IS EXPECTED TO SPREAD
STRONG WINDS AND DRY AIR ACROSS THE AREA WEDNESDAY INTO THURSDAY AS
WELL AS MUCH COOLER TEMPERATURES THURSDAY. STRONG AND GUSTY WESTERLY
WINDS WEDNESDAY WITH FALLING RH VALUES THROUGH THE DAY ARE EXPECTED
TO CAUSE CRITICAL FIRE WEATHER CONDITIONS BY WEDNESDAY AFTERNOON
ACROSS MOST OF SOUTHEAST ARIZONA. A RED FLAG WARNING HAS BEEN ISSUED
FOR MOST OF SOUTHEAST ARIZONA FROM LATE WEDNESDAY MORNING INTO
WEDNESDAY EVENING.
THE DRY AIR WILL BE IN PLACE ON THURSDAY BUT THE WINDS WILL BE
SLIGHTLY WEAKER. WE WILL CONTINUE TO EVALUATE THURSDAY FOR ANY
POSSIBLE FIRE WEATHER CONCERNS. WINDS WILL DIMINISH SOMEWHAT BY
FRIDAY AFTERNOON INTO THE COMING WEEKEND WITH DRY CONDITIONS ACROSS
THE AREA.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING WEDNESDAY FROM
11 AM UNTIL 8 PM FOR MUCH OF SOUTHEAST ARIZONA INCLUDING FIRE
WEATHER ZONES AZZ150-151...NORTHERN PORTIONS OF 152....AND
SOUTHERN PORTIONS OF 153.
&&
VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
MEYER/RASMUSSENNearby
Red Flag Warnings in Arizona, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.